Alert archive / California / High Wind Warnings in 2022
High Wind Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Feb 14, 2022, 2:20 AM PST for Riverside County, San Diego County, California. It took effect at Feb 14, 2022, 10:00 PM PST. It was in force for 27 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2022, 2:20 AM PST (10:20 UTC)
- In effect from
- Feb 14, 2022, 10:00 PM PST
- Expired
- Feb 16, 2022, 1:00 AM PST
- In force
- 27 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 7:43 AM PST | NON-TSTM WND GST 73 | Toro Peak, CA | MESONET STATION AT TORO PEAK (HPWREN). |
| Feb 15, 8:18 AM PST | NON-TSTM WND GST 58 | 7 Se Borrego Springs, CA | WEATHER SPOTTER REPORT. WEATHER STATION DW1021 REPORTED 58 MPH GUST. |
| Feb 15, 9:30 AM PST | NON-TSTM WND GST 62 | 2 Nne Julian, CA | MESONET STATION AT VOLCAN MOUNTAIN (SDGE). |
| Feb 15, 12:50 PM PST | NON-TSTM WND GST 66 | 7 Ene Cabazon, CA | MESONET STATION WWAC1 WHITEWATER RAWS. |
| Feb 15, 8:00 PM PST | HEAVY SNOW 1 | Palomar Mountain, CA | BIRCH HILL, PALOMAR MOUNTAIN 5700 FEET. |
| Feb 15, 8:25 PM PST | LIGHTNING | 4 Ese Temecula, CA | THUNDERSTORM FROM 825 TO 840 PM. SMALL HAIL. 6 CLAPS OF THUNDER AND 6 IN CLOUD LIGHTNING FLASHES. |
| Feb 15, 8:28 PM PST | HAIL 0.5 | 1 W Fallbrook, CA | REPORT FROM MPING: HALF-INCH HAIL. |
| Feb 15, 9:16 PM PST | HEAVY RAIN 0.16 | 6 Nne San Diego, CA | SMALL HAIL. 0.03 IN 6 MINUTES FROM HEAVY SHOWER. |
| Feb 15, 9:56 PM PST | HAIL 0.25 | 4 S Mission Beach, CA | HAIL, BRIEF THUNDERSTORM, LIGHT RAIN. HAIL COVERAGE ON GROUND AROUND 50%. HAIL BEGAN 9:45 ENDED 9:50PM PST. |
| Feb 15, 10:08 PM PST | HAIL 0.25 | 1 S Harbison Canyon, CA | |
| Feb 15, 10:26 PM PST | HEAVY RAIN 0.61 | 5 W Ramona, CA | TOTAL RAIN, MOSTLY THIS EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4885 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609 WWUS76 KSGX 141020 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 220 AM PST Mon Feb 14 2022 CAZ056-058-061-062-065-142300- /O.UPG.KSGX.HW.A.0003.220215T0600Z-220216T0600Z/ /O.NEW.KSGX.HW.W.0005.220215T0600Z-220216T0300Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 220 AM PST Mon Feb 14 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 65 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 10 PM this evening to 7 PM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ055-060-142300- /O.CON.KSGX.WI.Y.0014.220215T0600Z-220216T0300Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Big Bear City, Wrightwood, Victorville, Hesperia, and Apple Valley 220 AM PST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys and San Bernardino County Mountains. * WHEN...From 10 PM this evening to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
5 follow-up statements
589 WWUS76 KSGX 142112 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 112 PM PST Mon Feb 14 2022 CAZ056-058-061-062-065-150615- /O.EXT.KSGX.HW.W.0005.220215T0600Z-220216T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 112 PM PST Mon Feb 14 2022 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts to 70 mph, locally up to 80 mph in portions of the San Diego County mountains. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...From 10 PM this evening to 10 PM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ055-060-150615- /O.EXT.KSGX.WI.Y.0014.220215T0600Z-220216T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 112 PM PST Mon Feb 14 2022 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys and San Bernardino County Mountains below 4000 feet. * WHEN...From 10 PM this evening to 10 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO For more information from the National Weather Service visit http://weather.gov/sandiego
256 WWUS76 KSGX 150401 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 801 PM PST Mon Feb 14 2022 CAZ056-058-061-062-065-151300- /O.CON.KSGX.HW.W.0005.220215T0600Z-220216T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 801 PM PST Mon Feb 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM TUESDAY... * WHAT...West winds 30 to 40 mph with gusts to 70 mph, locally up to 80 mph in portions of the San Diego County mountains. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...From 10 PM this evening to 10 PM Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ055-060-151300- /O.CON.KSGX.WI.Y.0014.220215T0600Z-220216T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 801 PM PST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys and San Bernardino County Mountains below 4000 feet. * WHEN...From 10 PM this evening to 10 PM Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
131 WWUS76 KSGX 151101 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 301 AM PST Tue Feb 15 2022 CAZ056-058-061-062-065-152300- /O.EXT.KSGX.HW.W.0005.000000T0000Z-220216T0900Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 301 AM PST Tue Feb 15 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts to 70 mph. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...Until 1 AM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ552-152300- /O.EXB.KSGX.WI.Y.0014.220215T1800Z-220216T0500Z/ Orange County Coastal Areas- Including the cities of Huntington Beach and Costa Mesa 301 AM PST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts to 35 mph expected. * WHERE...Orange County Coastal Areas. * WHEN...From 10 AM this morning to 9 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-152000- /O.EXT.KSGX.WI.Y.0014.000000T0000Z-220215T2000Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, and Wrightwood 301 AM PST Tue Feb 15 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 60 mph. * WHERE...San Bernardino County Mountains. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-152300- /O.CON.KSGX.WI.Y.0014.000000T0000Z-220216T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 301 AM PST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts to 60 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
072 WWUS76 KSGX 152117 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 117 PM PST Tue Feb 15 2022 CAZ056-058-061-062-065-160615- /O.CON.KSGX.HW.W.0005.000000T0000Z-220216T0900Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 117 PM PST Tue Feb 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts 65 to 75 mph, locally near 80 mph. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...Until 1 AM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ060-160600- /O.CON.KSGX.WI.Y.0014.000000T0000Z-220216T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 117 PM PST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts 50 to 60 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ552-160500- /O.CON.KSGX.WI.Y.0014.000000T0000Z-220216T0500Z/ Orange County Coastal Areas- Including the cities of Huntington Beach and Costa Mesa 117 PM PST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...West winds 10 to 20 mph with gusts to 30 mph. * WHERE...Orange County Coastal Areas. * WHEN...Until 9 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO For more information from the National Weather Service visit http://weather.gov/sandiego
091 WWUS76 KSGX 160510 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 910 PM PST Tue Feb 15 2022 CAZ552-160615- /O.EXP.KSGX.WI.Y.0014.000000T0000Z-220216T0500Z/ Orange County Coastal Areas- Including the cities of Huntington Beach and Costa Mesa 910 PM PST Tue Feb 15 2022 ...WIND ADVISORY HAS EXPIRED... Winds have fallen below Advisory levels. $$ CAZ056-058-061-062-065-160900- /O.CON.KSGX.HW.W.0005.000000T0000Z-220216T0900Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 910 PM PST Tue Feb 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts 65 mph. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ060-160615- /O.CON.KSGX.WI.Y.0014.000000T0000Z-220216T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 910 PM PST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 50 mph. * WHERE...Apple and Lucerne Valleys. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Feb 13, 9:30 PM PST, 4 hours 50 minutes earlier.
Area forecast discussion, Feb 13, 9:30 PM PST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 PM PST Sun Feb 13 2022
.SYNOPSIS...
Another day of warm and dry conditions. A pattern change early in
the week will bring noticeably cooler weather to Southern California
on Tuesday. Gusty west winds expected over the mountains, deserts,
and coastal waters Tuesday. A few light rain and mountain snow
showers expected as well. Dry conditions with a gradual warming
trend, with periods of Santa Ana winds Wednesday through the end of
the week.
&&
DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...
Key Points:
*Significantly cooler, chance of rain, and gusty west winds Tuesday.
*Dry with warmer conditions and periods of weak Santa Ana
winds Wednesday through the end of the week.
*Another chance of precipitation early next week (low confidence in
details).
No changes were needed to the forecast this evening. The heat
advisory has been allowed to expire.
Clear skies continue to prevail across Southern California this
evening. The weakening offshore flow and increasing onshore flow
will result in cooling at the coast and in the western valleys
today. Cooling is expected to spread further inland Monday, with
temperatures 5 to 10 degrees cooler than today west of the
mountains. The cool conditions will reach all the way to the deserts
by Tuesday. High temperatures on Tuesday are forecast to be 10 to 20
degrees cooler than Monday.
Along with the cooler conditions, gusty winds and a chance of
showers are on tap for Tuesday. Gusty westerly winds will be
strongest over the mountain ridges, desert mountain slopes, and into
the deserts. Peak gusts will be 60 to 70 mph. Those higher gusts
near 70 mph will be focused to the San Diego and portions of the
Riverside County mountains. There is also a slight chance of rain
and mountain snow on Tuesday. Accumulations look mostly light, a
tenth of an inch or less west of the mountains, up to 0.20" in the
mountains, and no accumulation expected in the desert. Given the
inside track of the low pressure system, winds will be the main
impact of this system.
For Wednesday through the end of the week, the highly amplified
atmospheric wave pattern with the ridge off the coast and a trough
over the rockies, will ease. A period of northeasterly Santa Ana
winds expected late Tuesday into Wednesday and Thursday. Periods of
Santa Ana winds expected to continue into the weekend. Conditions
will gradually warm through the weekend. The various ensemble
members of the GFS/ECMWF show our next chance for measurable precip
comes early next week as shortwaves in NW flow aloft amplify south
along the West Coast.
&&
.AVIATION...
140305Z...FEW clouds at or abv 25,000 FT MSL with unrestricted vis
through Monday morning.
Gusty W-NW winds will develop after 21z Mon across the mtns and
desert slopes with weak-mdt up/downdrafts over and east of the mtns.
&&
.MARINE...
No hazardous marine conditions are expected through Monday
afternoon. West to northwest winds will strengthen Monday evening
through Tuesday. Expect wind gusts of 25 to 30 kts and combined seas
of 6 to 10 feet. A Small Craft Advisory is in effect from Monday
evening through early Wednesday morning.
&&
.BEACHES...
Short-period wind swell is expected to produce periods of elevated
surf late Tuesday through Wednesday, mainly on west-facing beaches
of Orange and San Diego Counties. Increased risks for rip currents
will likely accompany the surf.
&&
.FIRE WEATHER...
Santa Ana have weakened since this morning. Peak gusts are currently
25 mph through passes. Fire weather conditions will remain elevated,
due to locally gusty winds and relative humidity 5-10%. Onshore flow
returns Monday, bringing an increase in humidity and cooler
conditions for coastal areas. By Tuesday, strong onshore flow will
occur over the mountains and deserts as cooling and higher humidity
surge inland across the coastal basin.
Gusty west winds are expected in the mountains and deserts. There is
also a chance for some light precipitation along and west of the
mountains on Tuesday, but wetting rain is not expected. &&
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Watch from Monday evening through Tuesday evening for
Coachella Valley-Riverside County Mountains-San Diego
County Deserts-San Diego County Mountains-San Gorgonio Pass
Near Banning.
Wind Advisory from 10 PM Monday to 7 PM PST Tuesday for Apple
and Lucerne Valleys-San Bernardino County Mountains.
PZ...Small Craft Advisory from 9 PM Monday to 4 AM PST Wednesday for
Coastal Waters from San Mateo Point to the Mexican Border
and out to 30 nm-Waters from San Mateo point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
&&
PUBLIC/FIRE WEATHER...CO/JMB
AVIATION/MARINE/BEACHES...PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 1:19 PM PST | Winter Weather Advisory | SGX | San Bernardino | 41 hr |
Nearby
High Wind Warnings in California, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.